Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lymph nodes
Apr 6, 2008

By mistake I found that a 18 centimeter lymph nodes behind my neck is because of AZT.It came from no where and is breaking my neck. I'm taking Norvir, Invarase & Epzicom,which was changed combivir. What can be replaced to prevent futher discomfort?

Response from Dr. Henry

AZT generally doesn't directly cause massive lymph node enlargement in areas such as behind the neck. If an enlargement/growth is found there it more often is a fat mass (buffalo hump). Such masses are a part of the lipodystrophy spectrum and have been reported in HIV+ persons on no therapy as well as among person on treatment. AZT has been linked mostly to fat loss-its link to fat gain is less clear and is complicated since other drugs, genetics, and a variety of HIV related non -drug factors (such as age, time with HIV infection, low CD4 counts) have been shown to contribute. If a person has a fat lump behind the neck while taking AZT the effect of switching to another drug is variable. Some patients (including a number of my patients) undergo surgical removal for cosmetic (and sometimes diagnostic) reasons. KH



Previous
Side effect of Stocrin and Truvada?
Next
the drug truvade

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement